Flash Flood, Saline
- When
- June 17, 8:45 AM CST to 1:30 PM CST
- Where
- Saline County, Benton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.647, -92.677 (the zone’s center; the record gives no point)
Heavy rains brought flash flooding to parts of Saline County. Several streets in Benton were flooded with some water in area homes and businesses.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heavy rains brought flash flooding to parts of Saline County. Several streets in Benton were flooded with some water in area homes and businesses. Some roads were also under water in the Shannon Hills community.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 17, 3:00 AM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CDT TUE JUN 17 2003 UPPER TROF REMAINS IN THE AREA SET UP JUST TO THE WEST WHERE IT WILL ALLOW TROPICAL MOISTURE TO STREAM ACROSS MOST OF THE CWA. SOME SHOWERS AND THUNDERSTORMS PERSISTED THROUGH THE NIGHT IN THE SOUTH WHERE THE MOST FLOODING PROBLEMS HAVE BEEN. LITTLE CHANGE IN THE PATTERN INDICATED FOR TODAY. COVERAGE SHOULD INCREASE DURING THE DAY FROM HEATING AND SOUTHERN SECTIONS HAVE THE BEST CHANCE FOR MORE RAIN. FRONTAL BOUNDARY LOOKS LIKE IT HAS MOVED SOUTH OF THE AREA BUT THE SOUTH IS IN OVERRUNNING ZONE. ALTHOUGH OVERALL RAINFALL SHOULD NOT BE VERY HIGH...PATTERN IS FAVORABLE FOR MORE LOCALLY HEAVY RAIN AND DUE TO FLASH FLOODING IN SOME OF THE SOUTHERN COUNTIES OVER THE PAST COUPLE OF DAYS...WILL GO WITH A FLASH FLOOD WATCH FOR THE SOUTHERN TWO ROWS OF COUNTIES FOR TODAY. POPS WILL BE LIKELY IN THIS AREA. LOWER POPS STILL LOOK GOOD TO THE NORTH. COVERAGE SHOULD DECREASE WITH LOSS OF HEATING AND WILL KEEP POPS IN CHANCE CATEGORY FOR TONIGHT. SOUTH STILL COULD BE RIPE FOR FLASH FLOODING BUT WILL LET DAY SHIFT MONITOR SITUATION DURING THE DAY TO SEE IF THE WATCH WOULD NEED EXTENDING. FOR WEDNESDAY... ETA MOVES SHORT WAVE JUST ENOUGH TO THE EAST THAT RAIN SHOULD DECREASE ACROSS THE AREA. HOWEVER...THE GFS HOLD THE AXIS TO THE WEST. UNTIL I SEE GOOD EVIDENCE THE SHORT WAVE WILL BEGIN TO MOVE...WILL LEAN MORE WITH THE SLOWER GFS. WILL GO WITH 50 PERCENT POPS IN THE SOUTH FOR WEDNESDAY FOR NOW AND KEEP OTHER POPS THE SAME. GFS STARTS TO MOVE THE UPPER TROF TO THE EAST THURSDAY AS A STRONGER TROF MOVES ACROSS THE NORTHEASTERN U.S. STILL NOT OVERLY CONFIDENT OF THIS...BUT WILL GO WITH DECREASING TREND ON POPS AND SLOW WARMING TREND ON TEMPS. ONLY DID SOME MINOR TWEAKING OF GRIDS BEYOND THURSDAY. .LZK...FLASH FLOOD WATCH TODAY SOUTH ZONES 52-53-62>69
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 442 AM CDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CONTINUE TO MOVE SLOWLY THROUGH SOUTHERN ARKANSAS TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM ALONG AND AHEAD OF THE FRONT THROUGHOUT THE DAY. WINDS AT BOTH THE SURFACE AND ALOFT ARE VERY LIGHT...SO THE STORMS THAT DO DEVELOP WILL BE VERY SLOW TO MOVE. COPIOUS AMOUNTS OF GULF MOISTURE REMAIN IN PLACE AND WITH THE SLOW DRIFT OF THESE STORMS....HEAVY RAINFALL IN EXCESS OF 2 INCHES PER HOUR IS POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PARTS OF SOUTH ARKANSAS FOR TODAY. THE BEST CHANCES OF SEEING HEAVY RAIN WILL BE ACROSS THE SOUTH...CLOSE TO THE ACTUAL COLD FRONT. THE POSSIBILITY OF SEVERE WEATHER WITH ANY THUNDERSTORMS APPEARS MINIMAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONTAL SYSTEM WILL WASH OUT BY TOMORROW. ANOTHER COLD FRONT MOVES INTO ARKANSAS FROM THE NORTH ON THURSDAY. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF THUNDERSTORMS MOVE VERY SLOWLY OR SEVERAL STORMS MOVE OVER THE SAME AREA IN A PERIOD OF SEVERAL HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 51
The Little Rock radar (KLZK), 43 km away, was scanning. The volume nearest the first event began at 14:46 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362984, 5362985.